MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this complaint found the instrument functioned as designed during the execution of the eight (8) affected tissue processing protocols executed between (b)(6) 2025, from which sub-optimal tissue processing was reported by the customer.The information provided by the customer indicated ¿¿they noticed that bottles 10 (absolute alcohol) and 12 (xylene) were inverted.The caps and the bottles 10 and 12 were swapped during preventive maintenance.¿ as a result, xylene was used in place of ethanol for the second and third dehydrating steps and ethanol was used in place of xylene for the first and second clearing steps for the affected tissue processing runs.The consequence of using the incorrect reagent is re-introduction of water into the tissue which cannot be displaced in subsequent processing steps; and contamination of reagents used in the subsequent processing steps, ultimately resulting in sub-optimal tissue processing.Based on the information available, the root cause for ¿deviation in the quality of processed samples¿ reported by the customer was ¿¿bottles 10 (absolute alcohol) and 12 (xylene) were inverted¿ on the instrument.The root cause for the ¿inverted¿ reagent bottles could not be unequivocally determined from the information available.Bottle movement during preventative maintenance may have contributed to the ¿inverted¿ reagent bottles reported by the customer.
 
Event or Problem Description
On (b)(6) 2025, leica biosystems received the following information: ¿deviation in the quality of processed samples.¿ on (b)(6) 2025, the leica sr.Field applications specialist - advanced staining & imaging provided the following additional information: ¿the customer contacted us on (b)(6), reporting that all samples processed between (b)(6) showed quality deviations (approximately 1,343 blocks).The exact number and status of the samples have not yet been confirmed, but the customer states that several samples will require reprocessing and some will possibly require a new patient sample.The customer states that on (b)(6), they noticed that bottles 10 (absolute alcohol) and 12 (xylene) were inverted.On (b)(6), the customer replaced bottles 10, 11, and 12, and according to the customer, processing returned to normal (samples were cut and stained but have not yet been evaluated by pathologists).On (b)(6), leica performed preventive maintenance on the equipment¿questions whether the bottle replacement could have been performed during the preventive maintenance since they claim they did not perform any reagent replacements during this period.¿ on (b)(6) 2025, the leica sr.Field applications specialist - advanced staining & imaging documented the affected patient tissue samples were derived from ¿all processing runs between (b)(6)¿.The type(s) and size(s) of the affected tissue samples were documented as ¿various¿ and ¿miscellaneous¿, respectively.On (b)(6) 2025, the leica global support application specialist reviewed the information available and documented: ¿¿the customer has swapped and changed the bottle lids on the peloris.I can see they have swapped the formalin and alcohol lids.I have also observed that they have changed the cleaning xylene lid (pale pink) to an xylene lid (pink)- bottle 12 and bottle 15 lids.¿ on (b)(6) 2025, the leica field applications specialist documented ¿the client states that the caps and the bottles 10 and 12 were swapped during preventive maintenance.¿ on (b)(6) 2025, leica biosystems melbourne received information from the local leica field applications specialist that ¿i would like to inform you that two cases required a new biopsy: case 1: breast biopsy.Case 2: liver biopsy in a patient with prostate carcinoma and suspected neuroendocrine progression.¿ no further patient identifiers were provided by the customer.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
61392117271
MDR Report Key23092028
Report Number8020030-2025-00067
Device Sequence Number9693475
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)240627
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown